MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; HUMERAL REVERSE METAPHYSIS +0MM/0°

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; HUMERAL REVERSE METAPHYSIS +0MM/0°
Model Number 04.01.0110
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Joint Laxity (4526); Metal Related Pathology (4530); Aseptic loosening (4883)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11 dec 2025.Reverse shoulder system 04.01.0110 humeral reverse metaphysis +0mm/0° (k170452) lot.2403496: (b)(4) items manufactured and released on 01-jul-2024.Expiration date: 2029-jun-13.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0302 grs baseplate - d 24.5x20 +6mm (k213459) lot.2308499: (b)(4) items manufactured and released on 13-dec-2023.Expiration date: 2028-nov-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0170 glenosphere - d 39x24.5 (k170452) lot.2401263: (b)(4) items manufactured and released on 21-may-2024.Expiration date: 2029-may-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0123 humeral reverse hc liner d 39/+3mm (k170452) lot.2402706: (b)(4) items manufactured and released on 21-may-2024.Expiration date: 2029-may-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department.Revision surgery was performed 1 year and 2 months after the previous procedure due to instability.This was the patient’s second revision, although the initial implants were not from medacta.During the revision, the glenosphere screw and the baseplate were found to be loose, and abundant metallosis debris was observed at the glenosphere/baseplate interface.As the explanted components have not been examined yet, it is not possible to determine the exact origin of these findings; however, they may be related to insufficient tightening of the screw, although the underlying cause leading to this condition cannot be definitively identified.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
The patient had primary right shoulder surgery using competitor products.On (b)(6) 2024, the patient was revised with medacta products.Presently, on (b)(6) 2025, the patient came in due to instability.The surgeon found ~40-50cc of gray fluid consistent with metallosis.The glenosphere screw was found to be loose, and abundant metallosis debris at the glenosphere/baseplate interface.The baseplate was found to be loose in the glenoid, and due to the cavity left behind from the baseplate post, the cavity was filled with cancellous bone chips and dbm putty.The surgeon converted the patient to a hemiarthroplasty with plans for the patient to return for a revision.
 
Additional Manufacturer Narrative
Investigation performed by r&d project manager: the presence of metallosis and the provided description suggest relative movement between the glenosphere and the baseplate, in addition to the described baseplate mobilization.The x-ray shows radiolucent lines behind the baseplate backsurface and around the central post, which is in line with the described baseplate mobilization.The provided pictures do not show any particular unexpected sign.Given the information at hand, it is not possible to determine the root cause of the event.No action is suggested.Additional information: - h11 investigation performed by r&d project manager.

Brand Name
SHOULDER SYSTEM
Common Device Name
HUMERAL REVERSE METAPHYSIS +0MM/0°
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23858474
Report Number3005180920-2025-01288
Device Sequence Number10374650
Product Code PHX
UDI-Device Identifier07630040706179
UDI-Public07630040706179
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0110
Device Lot Number2403496
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite